Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Used cortizone under eyes because had eyebags. Now eyes sinking into head. What can be done?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2005
Answered : 262 Questions
Question
I used cortizone 10 under my eyes because I had some eye bags and thought it may be due to allergies. I used it 1 x daily for 2 days. Now my eyes are sunken in my head and i am so scared this isn't going away. Can you help?
Posted Thu, 23 May 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Balaji Chinnasami 4 hours later
Hi,

Thanks for your query to healthcare magic.

Eyebags are very common specially in women of your age group due to menopause & ageing. they are usually due to displaced fat pads under the eye. However very rarely they can be due to serious health problems that cause fluid retention such as heart or kidney problems. Hence it is advisable to rule out these medical problems. consider visiting a dermatologist.

You can discuss treatment options like a good quality cosmetic products such as Obagi Elastiderm eye cream or gel, Non-invasive treatments like botox and fillers, pelleve facelift etc.

Diet and smoking are also important factors. Smoking reduces the body’s reserves of Vitamin C, so it is important to stop smoking and supplement if your diet is lacking. Finally the sun’s damaging rays are a big factor in the development of wrinkles. So it’s really important to keep your skin protected by using a good quality sunscreen. Also avoid self medication like steroids(cortisone) it can worsen your wrinkles.

Hope the information was useful. I'l be happy to clarify should you have any doubts/queries in this regards.

Take care
Above answer was peer-reviewed by
 
Follow-up: Used cortizone under eyes because had eyebags. Now eyes sinking into head. What can be done? 7 hours later
Hello, The bags have now kind of deflated and I feel like there is just loose skin and bone under my eyes. This happened after I used the cortisone 10. I am concerned this caused fat atrophy under my eyes. Could this be the case? I used it 2x. I am really concerned and stressing over this. Is there any way to make it better.
 
 
Answered by Dr. Balaji Chinnasami 31 hours later
Hello,

Thanks for your query to health care magic.

Two days of steroid cream will not cause sunken eyes and atrophy. But when fluid in the water bag drains out it will result in sunken eyes. Just XXXXXXX a good dermatologist and discuss the options i mentioned earlier.

It's probably related to ageing rather than anything very serious. So don't worry too much. You will be better soon.

If you have any other queries, I am happy to help or else close the query and rate it.

Take care
Dr Balaji chinnasami MD

Above answer was peer-reviewed by
 
Follow-up: Used cortizone under eyes because had eyebags. Now eyes sinking into head. What can be done? 12 hours later
Hello Dr.Chinnasami,
Would both of them drain at the same time? I thought
eye bags were fat?
Thanks!
XXXXXX
 
 
Answered by Dr. Balaji Chinnasami 10 hours later
Hello,

Thanks for your query.

Eyebags could be due to partly fat pad and partly due to fluid accumulation. Eyebags becoming sunken in a span of few days indicates it had fluid component also. That is why positioning while sleeping like adding an extra pillow prevents fluid accumulation due to gravity and is usually recommended by doctors. Usually such phenomena happens with both eyes.

Hope this answers your query. If you have any further queries, I am happy to help you or else kindly close the query and rate it.

Dr. C. Balaji MD
Above answer was peer-reviewed by
 
Follow-up: Used cortizone under eyes because had eyebags. Now eyes sinking into head. What can be done? 3 hours later
Hi Doctor,
Thank you for your time. Will the sunken area fill in again? It looks really bad, like my eyes are sunken back in my head. Also, when this happened, I developed a slightly droopy eye. Would this be related ? Thanks, XXXXXX
 
 
Answered by Dr. Balaji Chinnasami 1 hour later
Hi,

As I discussed earlier, there are many treatment options available for water bags & sunken eyes. You will definitely be better after undergoing treatment for the same. You seem to be concerned very much, I understand your problem. Consult your dermatologist and you will feel better.

Sunken eyes result in decreased support to eyeball and hence can result in drooping.

Hope this answers your query. If you have any further queries, I am happy to help you or else kindly close the query and rate it.

Dr. C. Balaji MD
Above answer was peer-reviewed by
 
Follow-up: Used cortizone under eyes because had eyebags. Now eyes sinking into head. What can be done? 2 days later
Hi Dr. Chinnasami,
I went to my dermatologist, but he didn't offer any solutions. I am having so much anxiety with this situation. I am getting no where with the doctor's that I have seen. Other than I could have surgery on my lid. The sunken eyes is the most disturbing symptom.
Could I have loosened the skin with the hydrocortizone and caused the bags, eye support to drain etc. I feel like there is no resolution other than lid and under eye fat replacement surgery and fillers. I am so scared. Will anything else fix it since the support structure is gone? Really need your opinion. Thanks for all of your help..
XXXXXX
 
 
Answered by Dr. Balaji Chinnasami 28 hours later
Hi Madam,
Why not try few non surgical options like
1. Over the counter topical creams containing Vitamin C, E, A, K.
2. Elevate your pillows or add an extra pillow
3.Apply cold compresses to your eyes. Wet a wash cloth with cold water and apply it.
4. Use sunscreen under your eyes. It protects from harmful uv rays.
5. Eating fruits & vegetables.Fruits give you that fresh glow. Reducing smoking, alcohol, caffeine if any.
6. Having good sleep of atleast 7-9 hours. For that you should stop worrying about these eye bags too much.
As said already few days of hydrocortisone could not have caused sunken eyes. Its part of ageing.
There are plenty of options available. EVen cancer is curable nowadays.Cosmetic sugeries are safe and you can give a try. You need not be too much paranoid about them.

You will be fine. Just be patient.
If you have any other queries I am happy to help you or else kindly close the query and kindly rate it.

Dr. Balaji CHinnasami MD

Above answer was peer-reviewed by
 
Follow-up: Used cortizone under eyes because had eyebags. Now eyes sinking into head. What can be done? 21 hours later
Hi Dr. Chinnasami,
Thanks.
I tried Botox and it has made my eyes so much worse. I don't want to go to work. It's so uncomfortable too. My eyes are half closed now and sunken further. I don't know what to do. Will this get better? I have been doing ice mask off and on all day.i am only 47 not 77? I never saw anyone my age with eyes that look like this. I'm scared now!
XXXXXX
 
 
Answered by Dr. Balaji Chinnasami 9 hours later
Dear Madam,
Thanks for your reply.

I understand that you have tried most of the treatment options i have mentioned. And its Sad that none of the treatment is working for you, usually most people respond to the standard treatments you have been receiving.
Im worried if there are any other underlying medical problem which is delaying your recovery. So i would suggest you to rule out medical problems by doing a complete health checkup.
wishing you speedy recovery.

Dr. Balaji CHinnasami MD
Above answer was peer-reviewed by
 
Follow-up: Used cortizone under eyes because had eyebags. Now eyes sinking into head. What can be done? 47 hours later
Hi Dr. China XXXXXXX
Where do I start? What kinds of condition can cause this? I do have POTS, but never heard of this issue with POTS?
Thanks again,
XXXXXX
 
 
Answered by Dr. Balaji Chinnasami 2 days later
Hi Madam,
Thanks for your query to health care magic. Sorry for delayed answer. Kind of busy with my clinic.
Any problem of kidneys affect water balance, any decrease in protein content can result in water bags and sunken eyes. So I request you to undergo a medical check up with physician who will examine you and order basic tests of kidney (renal function tests), liver function tests, thyroid function tests, complete hemogram. If everything is fine, then local causes of the eye and surrounding tissues only need to be addressed. Do some discussion & research with your friends and consult a good dermatologist.
POTS doesn't have any significant association with sunken eyes.
If you have any other queries I am happy to help or else kindly close the query and rate it.

Take care
Dr. Balaji CHinnasami MD

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor